MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; ELITE DRILL KIT - S SHAPED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; ELITE DRILL KIT - S SHAPED
Model Number EL-DTS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the elite compression implant drilling template broke into multiple pieces during surgery and the surgeon opened a secondary drill bit.The procedure was successfully completed with no surgical delay.Patient status is unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b5; d4.H3, h4, h6: a device history record (dhr) review was conducted: part number: el-dts.Bme lot number: bdt180868.Manufacturing date or release to warehouse date: (b)(6) 2018.Place of manufacture: biomedical enterprises, san antonio, tx.Lot expiration date: 19 sep 2023.Dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of elite s drill guides was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed one nonconformance to be associated to raw material lot ir-181148 (supplier lot # 306715, part #dt-el-18s-bm).The ncmr was generated due to components coming from the supplier with dirt marks.Lot 306715 was released as conforming as all nonconforming components were scrapped.The nonconformance is not relevant to the complaint because dirt marks would not contribute to the drill guide breaking during surgery, given the broken drill guide was a size 18s.This raw material lot met all dimensional and visual criteria at the time of release with no issues documented that would contribute to this complaint condition.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that no fragments remained in the patient.

Brand Name
ELITE COMPRESSION IMPLANT DRILLING TEMPLATES
Common Device Name
ELITE DRILL KIT - S SHAPED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8274057
Report Number2939274-2019-56032
Device Sequence Number13941266
Product Code JDR
UDI-Device Identifier00810633021965
UDI-Public(01)00810633021965
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model NumberEL-DTS
Device Catalogue NumberEL-DTS
Device Lot NumberBDT180868
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/04/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date03/05/2019
Patient Sequence Number1